Alabama, 2024Tornadoes and Damaging Winds in Alabama, December 27 to 29, 2024
December 27 to 29, 2024 · NWS MOB · 16 events in 8 counties and zones
A multi-day severe weather episode occurred across southeast Mississippi into southwest and south-central Alabama and the Florida Panhandle with round #1 beginning the afternoon of December 27th and lasting through the evening hours and round #2 beginning the afternoon of December 28th and lasting into the early morning hours of December 29th. Multiple tornadoes and areas of damage were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A multi-day severe weather episode occurred across southeast Mississippi into southwest and south-central Alabama and the Florida Panhandle with round #1 beginning the afternoon of December 27th and lasting through the evening hours and round #2 beginning the afternoon of December 28th and lasting into the early morning hours of December 29th. Multiple tornadoes and areas of damage were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Dec 27, 11:45 AM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Dec 27, 11:45 AM CST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1145 AM CST Fri Dec 27 2024
...New AVIATION, NEAR TERM...
.AVIATION...
(18Z TAFS)
Issued at 1145 AM CST Fri Dec 27 2024
IFR visibility and ceilings persist through the day today and
tonight as scattered to locally numerous showers and thunderstorms
affect the area. Most the area will likely see a break in coverage
of showers and storms overnight tonight, but patchy fog may impact
a good portion of the area reducing visibility to IFR flight
category while the immediate coast deals with sea fog issues
reducing ceiling and visibility down below LIFR to VLIFR flight
category. Winds will remain out of the southeast to south at
around 5 to 10 knots over the interior and 10 to 15 knots nearer
the coast with gusts periodically to 20 knots through Saturday.
MM/25
&&
.NEAR TERM...
(Now through Saturday)
Issued at 1145 AM CST Fri Dec 27 2024
An active weather pattern is anticipated through the period. An
upper trof over the central states takes on a negative tilt while
lifting off towards the Great Lakes region through tonight. Another
upper trof quick on the heels of the first trof evolves over the
southern/central Plains late tonight into Saturday morning then
takes on a slight negative tilt while progressing into the
southeastern states Saturday night. A warm front currently extends
from central Mississippi down into the Alabama and western Florida
panhandle coastal waters and is expected to lift northward through
the forecast area today. MLCAPE values increase to around 1000 J/kg
over southeast Mississippi this afternoon, tapering to lower values
further to the east due to less favorable low level lapse rates. For
tonight, MLCAPE values of 500-1000 J/kg are expected over the
western portions of the area and could spread eastward overnight,
but this depends on how much improvement there is in the low level
lapse rates. A 25-40 knot 850 mb jet this afternoon diminishes to 20-
25 knots tonight, resulting in 0-3 km helicity values of 200-300
m2/s2 today dropping off to 100-150 m2/s2. As the first upper trof
brushes past the forecast region along with a series of shortwaves,
this appears to favor two rounds of showers and storms, although
there is uncertainty with just how much forcing will be available
and as a result just how much convection develops. That said, am
anticipating a first round of storms to develop to the west and
advance mainly across the western and central portions of the area
through the day into the early evening hours. A second round of
showers and storms is then anticipated to advance across much of the
area from late afternoon into the late night hours. Given the
environment, there is the potential for some strong to severe
storms, tempered by uncertainty with the strength of the forcing and
also by how quickly low level lapse rates can improve over the
central and eastern portions of the area. The Storm Prediction
Center currently has a Marginal Risk of severe storms for the entire
area.
A surface low is expected to develop over the southern Plains by
Saturday morning then advance to the Mississippi/Ohio River
confluence by early Saturday evening before lifting into the
interior eastern states Saturday night. The surface low is expected
to bring a cold front into the western portion of the forecast area
by late Saturday night. As an upper trof advances into the region
along with a series of shortwaves and the approach of the cold
front, convection is expected to develop across the area by Saturday
afternoon, with a broken squall line progressing across the area
starting as early as late Saturday afternoon and continuing into
early Sunday morning. An 850 mb jet increases to 25-40 knots
Saturday afternoon then to 30-50 knots Saturday evening before
diminishing somewhat during the late night hours, providing for
plenty of favorable shear. MLCAPE values increase to 1000-1500 J/kg
over the western half of the area by Saturday afternoon (with lower
values further east), then are expected to spread into much of the
remaining eastern portion overnight. The best deep layer
forcing/instability/shear will be over southeast Mississippi and
interior southwest Alabama where the Storm Prediction Center has an
Enhanced Risk of severe storms. A Slight Risk of severe storms
exists for much of the remainder of the area except for the far
eastern and coastal areas where less favorable instability is
anticipated. Along with the potential for severe weather through the
period, the southerly flow of warm and moist air over cool near
shore waters will likely lead to sea fog forming especially over
Mobile Bay and the Mississippi Sound this afternoon, with fog
spreading inland tonight. Confidence in visibilities dropping to 1
nm or less over the marine portion was not quite high enough to
issue a Dense Fog Advisory at this point so will defer to the next
shift. It's possible that a Dense Fog Advisory could also become
necessary for much of the land portion of the area tonight. A High
Risk of rip currents is expected through Saturday night. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 62 74 61 72 48 69 56 73 / 50 80 90 10 0 0 10 10
Pensacola 64 73 63 72 51 69 60 73 / 60 70 90 30 0 0 10 10
Destin 64 74 66 73 54 71 62 74 / 50 60 90 50 0 0 10 10
Evergreen 59 74 60 72 45 71 51 72 / 60 70 90 30 0 0 10 10
Waynesboro 61 73 57 70 44 70 53 69 / 40 80 90 10 0 0 10 0
Camden 59 72 59 69 44 69 52 69 / 70 80 90 20 0 0 10 10
Crestview 60 76 61 75 46 72 52 76 / 50 60 90 40 0 0 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Sunday afternoon for ALZ265-266.
FL...High Rip Current Risk through Sunday afternoon for FLZ202-204-
206.
MS...None.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Dec 27, 9:24 AM CST, 4 hours 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
924 AM CST Fri Dec 27 2024
MSZ078-271615-
Stone MS-
924 AM CST Fri Dec 27 2024
...A STRONG THUNDERSTORM WILL IMPACT STONE COUNTY THROUGH 1015 AM
CST...
At 923 AM CST, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Poplarville, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wiggins, Perkinston, and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3091 8934 3091 8903 3068 8889 3068 8924
3065 8924 3065 8934
TIME...MOT...LOC 1523Z 244DEG 22KT 3070 8940
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Dec 27, 10:02 AM CST, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
1002 AM CST Fri Dec 27 2024
MSZ075-076-078-079-271645-
Stone MS-Perry MS-Greene MS-George MS-
1002 AM CST Fri Dec 27 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN GEORGE...SOUTHERN
PERRY...SOUTHWESTERN GREENE AND NORTHEASTERN STONE COUNTIES THROUGH
1045 AM CST...
At 1002 AM CST, Doppler radar was tracking a strong thunderstorm over
Wiggins, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
McLain, Lucedale, and Wiggins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3091 8914 3099 8914 3126 8875 3093 8850
3082 8914 3091 8918
TIME...MOT...LOC 1602Z 245DEG 35KT 3087 8917
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Dec 27, 11:34 AM CST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
1134 AM CST Fri Dec 27 2024
ALZ052-261-MSZ079-271815-
Washington AL-Mobile Inland AL-George MS-
1134 AM CST Fri Dec 27 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MOBILE...SOUTHWESTERN
WASHINGTON AND NORTHEASTERN GEORGE COUNTIES THROUGH 1215 PM CST...
At 1134 AM CST, Doppler radar was tracking a strong thunderstorm 5
miles north of Wilmer, or 11 miles east of Lucedale, moving northeast
at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Movico, Citronelle, Gulfcrest, Mount Vernon, and Deer Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3094 8848 3100 8845 3100 8842 3105 8843
3127 8833 3108 8797 3107 8796 3106 8794
3105 8794 3103 8796 3085 8839
TIME...MOT...LOC 1734Z 223DEG 24KT 3090 8839
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MMTornado, Mobile
- When
- December 27, 2:04 PM CST to 2:18 PM CST
- Where
- Mobile County, 4.03 mi N of Grand Bay to 1.37 mi WNW of Theodore Idle Hour A
- Rating
- EF1
- Path length
- 5.27 mi
- Path width
- 100 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 30.528, -88.350
An EF1 tornado began south of Dees in Mobile County west of Grand|Bay Wilmer Road. A radar indicated tornado debris signature began|in the adjacent forest, tracking northeast across Grand Bay Wilmer|Road. As it crossed the road, multiple pine trees were snapped|midway up the trunk along with a couple smaller pine tree snaps|near the base of the trunk. One tree had fallen across power|lines and brought them down. The smaller snaps to the south were|likely thanks to the supercells RFD with the primary damage being|near the bridge here. The tornado weakened somewhat as it|continued northeast across Balford and Ballard Roads. Here some|metal roofing material was tossed to the west with multiple large|tree limbs broken. The tornado then continued northeast across Ben|Hamilton Road impacting a pond north of the road. This pond had|multiple trees that were uprooted with a tree snapped low. The|tornado went through a majority of forest and open fields between|Ben Hamilton Road and Dawes Road, additionally impacting a|neighborhood with most notable damage being along the intersection|of Southern Oaks Trail and Dawes Road. Damage was mostly|comprised of large tree limbs broken off and minor roofing damage|to homes. There were additional reports of sheds flipped|over/moved and a piece of metal breaking a window of one of the|homes.
Tornado, Mobile
- When
- December 27, 8:20 PM CST to 8:23 PM CST
- Where
- Mobile County, 2.2 mi W of (Mob)mobile Bates Fl to 0.6 mi W of (Mob)mobile Bates Fl
- Rating
- EF0
- Path length
- 1.65 mi
- Path width
- 80 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 30.679, -88.267
A brief EF0 tornado began just west of the Mobile Regional Airport solely in forest based on radar indicated tornado debris signature. This tornado continued east across the southern portions of the airport property. No visible damage was evident on the western side of the property, however on the south side of the circulation numerous palm fronds were removed and thrown east-northeast. At Joseph Drawns Drive, a large oak branch was snapped off to the south of the longer-term parking. The entry and exit gates to the parking were broken and surged westward indicating the tornado crossed on the south side of this location. The tornado likely crossed over or just on the south side of the USPS building throwing numerous small to large tree limbs onto the adjacent road and knocking over a light pole on the backside of the USPS property. The Davis weather station located at the NWS Mobile office measured a peak wind gust of 55mph on the south side of the tornado circulation. There is no indication the tornado continued east of the airport, and the end point is estimated at the last known damage location.
Tornado, Mobile
- When
- December 27, 8:32 PM CST to 8:34 PM CST
- Where
- Mobile County, 1.86 mi W of Spring Hill to 1.82 mi SSE of Orchard
- Rating
- EF0
- Path length
- 0.18 mi
- Path width
- 30 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 30.696, -88.181
A very brief EF0 tornado occurred on the University of South Alabama campus. This tornado began near USA South Drive where some outdoor portable restrooms were blown over facing due northwest to west along with some metal fence barricades. The tornado continued northwest to USA North Drive where more metal fence barricades were knocked over facing west. A single softwood tree uproot also occurred here facing due north. A radar indicated tornado debris signature was also evident at this location lending credence to this damage being done by a tornado.
Thunderstorm Wind, Washington
- When
- December 28, 10:10 PM CST to 10:12 PM CST
- Where
- Washington County, Yarbo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.530, -88.280
High winds downed a flag pole at church along with several trees in the road.
Tornado, Escambia
- When
- December 28, 10:13 PM CST to 10:15 PM CST
- Where
- Escambia County, 1.66 mi NNE of Sardine to 3.81 mi NNE of Sardine
- Rating
- EF1
- Path length
- 2.22 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 31.194, -87.325
An EF1 tornado began on the north side of I-65 along Charlie|Dawson Road where several trees were leaning over the roadway|with small tree branches taken off. As the tornado continued|northeast, it crossed Priscilla Lane continuing to knock off|small and large tree branches. The tornado strengthened as it|continued to the northeast reaching Eric Odom Road. Here multiple|trees had their tops snapped off with some trees snapped midway|up. The tornado continued to parallel this segment of Eric Odom|Road, continuing to do EF1 tree damage snapping and uprooting|multiple pines. The tornado began to occlude northward impacting|small cabins and snapping multiple trees in the adjacent forest|to the west of Barnett Highway. The tornado then approached|Grissett Bridge Road, continuing to snap multiple pines and|taking out a majority of a tree stand just south of this road.|It's probable the tornado continued northward as it finished out|the occlusion process, however there was limited road access|beyond this location. High resolution satellite imagery will be|needed to determine the exact start and end points for this|tornado when it becomes available.
Tornado, Conecuh
- When
- December 28, 10:30 PM CST to 10:40 PM CST
- Where
- Conecuh County, 3.24 mi N of Deer Range to 2.65 mi ENE of Repton
- Rating
- EF0
- Path length
- 5.2 mi
- Path width
- 30 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 31.346, -87.239
An EF0 tornado began along Highway 41 north of Wesley Road. Along|this road trees were uprooted facing due north, with some of the|trees on the eastern side of the road uprooted laying due west.|The next location ground survey crew were able to reach was along|Highway 84 east of Repton. Here some more tree uproots occurred.|It's possible the tornado did more damage to the southwest,|however given the intermittent damage path and limited road|network made it difficult to assess. It is possible this tornado|began sooner and/or ended later than the current start and end|points have, and this will be fine-tuned as high-resolution|satellite imagery becomes available.
Thunderstorm Wind, Clarke
- When
- December 28, 10:50 PM CST to 10:52 PM CST
- Where
- Clarke County, Grove Hill
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 31.700, -87.780
Measured at the Clarke County EMA office. Three buildings next to the county courthouse also have damage, including the roof off one of the businesses.
Tornado, Monroe
- When
- December 28, 10:55 PM CST to 10:56 PM CST
- Where
- Monroe County, 1.82 mi S of Burnt Corn to 1.47 mi S of Burnt Corn
- Rating
- EF1
- Path length
- 0.35 mi
- Path width
- 150 yd
- Continued into
- Conecuh, Al (MOB)
- Reported by
- NWS Storm Survey
- Coordinates
- 31.524, -87.166
The tornado touched down a quarter of a mile south of County Road 5 and Old Federal Road junction, where a few trees were uprooted. The tornado continued to the north-northeast, uprooting a few more trees and shifting Bethany Baptist Church slightly off of its foundation. The tornado crossed into Conecuh County, moving just northeast of County Road 15, uprooting a few more trees before lifting. Special thanks to the Monroe and Conecuh County EMAs for their assistance with the survey.
Tornado, Monroe
- When
- December 28, 10:57 PM CST to 10:58 PM CST
- Where
- Monroe County, 0.55 mi ESE of Burnt Corn to 0.62 mi E of Burnt Corn
- Rating
- EF1
- Path length
- 0.24 mi
- Path width
- 150 yd
- Continued into
- Conecuh, Al (MOB)
- Reported by
- NWS Storm Survey
- Coordinates
- 31.547, -87.162
The tornado touched down a quarter of a mile south of County Road 5 and Old Federal Road junction, where a few trees were uprooted. The tornado continued to the north-northeast, uprooting a few more trees and shifting Bethany Baptist Church slightly off of its foundation. The tornado crossed into Conecuh County, moving just northeast of County Road 15, uprooting a few more trees before lifting. Special thanks to the Monroe and Conecuh County EMAs for their assistance with the survey.
Tornado, Conecuh
- When
- December 28, 10:57 PM CST to 10:58 PM CST
- Where
- Conecuh County, 3.47 mi NNE of Bermuda to 4.74 mi NNE of Bermuda
- Rating
- EF1
- Path length
- 1.27 mi
- Path width
- 150 yd
- Continued into
- Monroe, Al (MOB)
- Reported by
- NWS Storm Survey
- Coordinates
- 31.529, -87.167
The tornado touched down a quarter of a mile south of County Road 5 and Old Federal Road junction, where a few trees were uprooted. The tornado continued to the north-northeast, uprooting a few more trees and shifting Bethany Baptist Church slightly off of its foundation. The tornado crossed into Conecuh County, moving just northeast of County Road 15, uprooting a few more trees before lifting. Special thanks to the Monroe and Conecuh County EMAs for their assistance with the survey.
Tornado, Conecuh
- When
- December 28, 10:58 PM CST to 10:59 PM CST
- Where
- Conecuh County, 4.97 mi NNE of Bermuda to 5.1 mi NNE of Bermuda
- Rating
- EF1
- Path length
- 0.13 mi
- Path width
- 150 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 31.550, -87.159
The tornado touched down a quarter of a mile south of County Road 5 and Old Federal Road junction, where a few trees were uprooted. The tornado continued to the north-northeast, uprooting a few more trees and shifting Bethany Baptist Church slightly off of its foundation. The tornado crossed into Conecuh County, moving just northeast of County Road 15, uprooting a few more trees before lifting. Special thanks to the Monroe and Conecuh County EMAs for their assistance with the survey.
Tornado, Conecuh
- When
- December 28, 11:05 PM CST to 11:18 PM CST
- Where
- Conecuh County, 2.21 mi SW of China to 2.2 mi N of Bowles
- Rating
- EF1
- Path length
- 6.93 mi
- Path width
- 300 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 31.502, -87.051
The tornado touched town just west of County Road 4, where several trees were snapped or uprooted, and a trailer was tossed. The tornado moved to the northeast, snapping more trees along its path. As the tornado moved across Bookers Mill Road, dozens of trees were snapped or uprooted. In this location, the metal roof of 3 log cabins was peeled back, and a chapel was shifted off of its foundation. The tornado continued on its northeasterly path, crossing County Road 30 and County Road 32, snapping or uprooting more trees. The tornado lifted just west of State Highway 83.
Update 2/26/2025: Extended the start point of the tornado southwest solely within forested regions west of County Road 4 based on Sentinel satellite imagery depicting a narrow path of forest damage. This connects with the tornado track surveyed downstream by ground survey crews.
Tornado, Butler
- When
- December 28, 11:32 PM CST to 11:37 PM CST
- Where
- Butler County, 4.34 mi NW of Starling to 3.81 mi S of Butler Spgs
- Rating
- EF1
- Path length
- 2.54 mi
- Path width
- 200 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 31.713, -86.884
The tornado touched down along McNeil Road just east of Furlong|Creek, where numerous trees were snapped. The tornado continued|to the northeast, crossing McNeil Road, continuing to snap or|uproot trees along its path. One tree fell on a home, causing|significant. The tornado continued to the northeast towards Mt|Pisgah Road, snapping and uprooting numerous trees along its|path. The tornado appears to have lifted just northeast of Mt|Pisgah Road. Special thanks to the Butler County EMA for their|assistance with this survey.
Tornado, Mobile
- When
- December 28, 11:59 PM CST to December 29, 12:00 AM CST
- Where
- Mobile County, 0.43 mi WNW of Mon Louis to 0.31 mi WNW of Mon Louis
- Rating
- EF0
- Path length
- 0.16 mi
- Path width
- 30 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 30.431, -88.107
A very brief EF0 tornado touched down east of Dauphin Island|Parkway impacting a home adjacent to Mobile Bay. The home|sustained damage to the back patio with the southernmost wall|being pulled out and deposited to the south along with the|contents of the patio. Large tree limbs were also knocked down in|the adjacent tree line to the south and along the driveway.|Outdoor furniture from the home to the south was thrown northward|around the tornado circulation before the tornado moved over the|water. Here it impacted the three adjacent piers doing minor|cosmetic damage to each pier. A fence was also blown over towards|the northwest on the property located north of the tornado path.
Thunderstorm Wind, Butler
- When
- December 29, 12:18 AM CST to 12:20 AM CST
- Where
- Butler County, 3.5 mi N of Starling
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.720, -86.820
High winds snapped a tree and damaged a house.
Tornado, Baldwin
- When
- December 29, 12:47 AM CST to 12:50 AM CST
- Where
- Baldwin County, 1.46 mi NNE of Summerdale to 3.34 mi NE of Summerdale
- Rating
- EF1
- Path length
- 2.38 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 30.500, -87.692
A tornado first touched down in a field approximately 100 yards|to the west of a home to the southwest of the intersection of N E|7th Street and E Greenwood Road in Summerdale. The tornado|destroyed a shed roof structure then struck the single family|brick home. Significant damage to the roof was observed with|destruction of a roof gable on both the front and rear of the|home and the roof decking was lifted and removed from the roof|framing resulting in large holes in a large portion of the roof.|A rear roofed screened patio was completely destroyed and a front|porch was heavily damaged. Large branches of two oak trees were|broken and deposited into the yard. There was also a large|section of fencing that was downed at this house and a|neighboring yard just to the south. The tornado was rated an EF-|1 at this location with winds of 95 mph. The tornado only briefly|touched down and was very intermittent along the entire 2.25 mile|track. EF-0 tornado damage occurred at the Graystone RV Park at|the intersection of E Greenwood Road and the Baldwin Beach|Express and to the northeast of the Baldwin Beach Express at a|mobile home community along County Road 38 S. A recreational|vehicle was blown over onto a pickup truck damaging both the RV|and a nearby pickup truck. A few additional recreation vehicles|were also shifted slightly from their resting locations. There|was minor tree damage at this location as well. The tornado|produced 70 to 75 mph winds at this location. To the northeast at|the mobile home community several mobile homes had damage to the|skirting along the bottom of the mobile homes. In addition, loose|objects to include patio furniture and children's toys were|thrown about. The tornado produced winds to 65 mph at the mobile|home community. The tornado again lifted and then again touchdown|to the northeast and struck a metal outbuilding removing large|portions of the metal roofing and bending and twisting the|roofing and side support beams. A large section of the metal roof|was also launched 75 yards over a nearby home and landed in the|front yard. A small tractor combine was also overturned. The|tornado had intensified at this location and was rated as an EF-|1 with winds estimated at 95 mph. The tornado lifted and rapidly|dissipated in an open field just beyond the damaged metal|outbuilding.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Mississippi, December 27 to 28, 2024EF2 · 3 events
- Flash Flooding in Mississippi, December 27 to 28, 2024$515,000 · 4 events
- Damaging Wind in Louisiana, December 27, 2024$250,000 · 80 kt wind · 1 event
- Tornadoes and Flash Flood in Mississippi, December 27, 2024$34,000 · EF0 · 4 events
- Winter Weather in Colorado, December 27 to 28, 20247 events
- Dense Fog in Colorado, December 27, 20245 events
- Marine Thunderstorm Winds in Gulf of Mexico, December 27, 20243 events
- High Wind in Nevada, December 27, 202461 kt wind · 3 events
- Winter Weather in Montana, December 27, 20242 events
- High Wind in Tennessee, December 27, 202464 kt wind · 2 events
- High Wind in Texas, December 27, 202461 kt wind · 2 events
- Winter Storm in Wyoming, December 27 to 30, 20242 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1225944, 1228072, 1228086, 1228009, 1225953, 1225956, 1228000, 1229373, 1229376, 1229377, 1229375, 1226776, 1226777, 1226801, 1228014, 1226802.